MAUDE Adverse Event Report: MAQUET CRITICAL CARE AB ENFIT EDI CATHETER; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS

MAQUET CRITICAL CARE AB ENFIT EDI CATHETER; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Model Number 12FR/125 CM
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during nava (neurally adjusted ventilatory assist) mode of ventilation, when the edi catheter was removed from the patient, it broke leaving the tip in the stomach.A gastroscopy was necessary to remove the broken tip.The final patient outcome was no harm.Manufacturer's ref #: (b)(4).
 
Event or Problem Description
Manufacturer's ref #: (b)(4).
 
Additional Manufacturer Narrative
No parts of the edi catheter was returned.Therefore, the investigation consists of an evaluation of available information and the provided pictures.There was reportedly no problems inserting the edi catheter, which was used for monitoring and ventilation in nava mode.The edi catheter was used for both feeding and medication and daily aspiration with no documented problem, which indicates that the edi catheter was functional during the ventilation period.The provided pictures showed that the distal end part of the edi catheter was broken off and both parts were discolored.There was no visible swelling.According to received information, the edi catheter was used over 20 days, which exceeded the recommended duration of usage of 5 days as outlined in the user¿s manual.It was also stated that a lubrication of the edi catheter had been used.The user¿s manual states as an important note that no other substance than water should be applied to the edi catheter.Other substances (lubricants, gels or any other solvents) might destroy the hydrophilic coating and disturb the contact with the electrodes.A check of the material parameters for the edi catheter showed that all parameters were within the specified limits during manufacturing.The product met the final release criteria.There were no non-conformities identified with the batch.The cause of breakage of the edi catheter when it was extracted has not been conclusively determined but a combination of effects from the surrounding chemical and biological environment in the stomach could have caused or contributed to the breakage.The effects of the extended duration of use and lubrication on the material have not been determined but it cannot be ruled out that it could have been a contributing factor.H3 other text : 4117.

Brand Name
ENFIT EDI CATHETER
Common Device Name
GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Manufacturer (Section D)
MAQUET CRITICAL CARE AB
roentgenvagen 2
solna
Manufacturer (Section G)
MAQUET CRITICAL CARE AB
roentgenvagen 2
solna
Manufacturer Contact
caroline kabbabe
roentgenvagen 2
solna 
MDR Report Key16767909
Report Number8010042-2023-00761
Device Sequence Number3252347
Product Code PIF
UDI-Device Identifier17325710004668
UDI-Public(01)17325710004668
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K153688
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number12FR/125 CM
Device Catalogue Number6883903
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer06/15/2023
Initial Report FDA Received Date04/19/2023
Supplement Report FDA Received Date06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown